• libby libby
    March 03, 2009
    can you take prilosec in the morning an nexium at night
    libby libby
    March 03, 2009

    the doctor put my mom on nexum 1 pill at bed time

    she takes that but in the morning she takes  prilosec 

    an i heard on tv that mixing the two can cause a heartack

    is that true

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • Howard March 05, 2009
    Howard
    March 05, 2009

    Hi Libby I don't know about causing a heart attack but my doctor put me on nexium twice a day and told me to take over the counter acid reducers as well. There are 2 types. The first just neutralizes excess acid (zantac/tagamet) or any generic form Names all end in "dine" ie (ranitidine)and the second shuts down some of the little pumps in your stomach that produce the acid like nexium, generics all end in "zole" ie (omeprazole).

     

    Nexium and that class of meds work well but do nothing to relieve the acid already in your stomach. That's why my doctor told me to take the generic zantac/tagamet as well.

     

    I have GERD (reflux), IBD(irritable bowel) and gastroparesis (paralyzed stomach) and i'm finding that I'm waking up choking on vomit. Most doctors say don't eat several hours before bed but because of the paresis I only eat 1 meal a day and the food just sits there all day and night. The only pill that I knew of to treat the paresis was "propulsid" (cisapride) which was taken off the market several years ago due to it causing heart attacks in patients (over 300 deaths in one year alone). The young and elderly were given this drug in massive dosages for reflux and their hearts couldn't take it. I was only 30 and my only reaction was a permanent increase in blood presure 130/80 (i was always low around 100/60) and my heart rate never goes below 90-100. Feels like my heart is doing flip flops and I can hear it pounding in my ears all the time. I've been like this since the early 1990's and have no heart problems per se I had all the thests and my heart was diagnosed as very healthy. Seems the rapid heartbeat and slightly increased BP have not hurt it......yet.

    READ MORE
  • TheresaGHW March 05, 2009
    TheresaGHW
    March 05, 2009

    Prilosec and Nexium are both forms of medicine that are alike, haven't you read the label? 

     

    Sounds like you are overdosing.  Did your Doctor say that you could take twice the amount of medicine? 

     

    I cannot take Prilosec.  It knocks me out. 

     

    Is your doctor an upper-GI doctor?  If not, go see one. 

     

    I take 1 tablet of Aciphex per day, as needed.  For awhile, I was taking them 1 each day, now I just take only 1 as needed.  I get samples from my doctor, you can too, if you ask. 

     

    Your mom can probably help herself some if she will not eat spicy foods after 12 noon.  If the doctor does put her on Aciphex, I have found that taking it in the evening really keeps the reflux taken care of.  When she is up, she keeps all the juices down. 

     

    If she still has trouble in the daytime, try letting her sip on a caffiene-free soda, like 7-up, and munch on saltines.  The saltines soak up the acid.  The soda cleans out the acid, believe it or not.  Drinking on milk is helpful, unless she is lactose intolerant.  It neutralizes spices. 

     

    Lots of folks eat until they are over-full.  Tell her to eat only until satisfied, even if it means leaving food on the plate.  I've had to slow down on my eating because my esophagus has narrowed a few times from the scarring.  I have had to have it stretched a couple of times.  It doesn't hurt because you are under sedation.  TheresaGHW

     

     

    READ MORE
  • ekrubjo June 19, 2010
    ekrubjo
    June 19, 2010

    Can or should you take priolosec and nexium at the same day?  If so, should they be taken at the same time?

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.